Antibiotics and Alcohol - Is it Safe to Use Both Together?


Is it alright to take alcohol while you are on antibiotics? This is a question which is asked by a number of people who are taking antibiotics for some reason, most probably for the treatment of infections. To answer that question, let us simply consider the fact that both antibiotics and alcohol are drugs, and both affect certain functions in the body. But of course, the point of interest in this question is whether these two drugs interfere with each other or not or whether they cause any harmful physical effect.

There have been a lot of myths around about the consumption of alcohol while a person has taken antibiotics, but that does not mean that you should not recognize the threats that are associated with it. The notion that taking antibiotics and alcohol is suicidal is not correct, but the risks really depend on the type of antibiotics taken, the condition of the patient, the age of the patient and the kind of side effects that could result out of the interaction of both the drugs. It would be extremely careless not to consider the possible risks that could result out of doing so and could lead to deterioration in health and depending on the severity of the situation, even life-threatening.

The complication out of the use of alcohol and antibiotics may or may arise due to taking the drugs simultaneously, since people with habitual alcoholism could also encounter problems with antibiotics, usually requiring higher doses. The possible and the most commonly encountered side effects out of the use of antibiotics and alcohol include headache, nausea, vomiting, abdominal cramps, fast heartbeat, convulsions and flushing. You should not forget that many antibiotics have a lot of severe side effects anyway, and consuming alcohol with them only intensifies the effect.

1 comment:

  1. Hi there, I enjoy reading all of your article. I like to write a little
    comment to support you.

    Here is my web-site: cardiovascular fitness (Lester)

    ReplyDelete